MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. VIVERA RETAINERS; MAINTAINER, SPACE PREFORMED, ORTHODONTIC

ALIGN TECHNOLOGY, INC. VIVERA RETAINERS; MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Model Number 8579
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Localized Skin Lesion (4542)
Date of Event 04/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The treating doctor is reporting that the patient's tongue was injured and the lesion required to be removed via surgery.The patient required medical intervention and lab/test were performed but could not to be provided.The patient was prescribed with medications but they are unknown.Patient stopped the use of the product.When asked how is the patient doing by now treating doctor shared the following: after surgery patient's is good.
 
Additional Manufacturer Narrative
The current instructions for use contains the following: "precautions, health of the bone and gums which support the teeth may be impaired or aggravated.".When the treating doctor was asked how the event is related to the use of the product they answered: the doctor shared that the use of the vivera retainers.No conclusive evidence has been provided that supports or opposes whether the vivera retainers caused or contributed to the required surgery (required intervention to prevent permanent impairment or damage) and vivera retainers were being used.Therefore, an mdr will be filed in the united states per 21 cfr 803.There is no conclusive evidence to confirm the date of the required medical intervention to prevent an impairment or damage, and the date (b3) is based on the timelines reported to align and compared to patient information.

Brand Name
VIVERA RETAINERS
Common Device Name
MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parway
san jose, CA 95134
MDR Report Key21978457
Report Number2953749-2025-01014
Device Sequence Number7273038
Product Code DYT
UDI-Device Identifier00816063020110
UDI-Public(01)00816063020110(10)0191856709(13)240726(91)1000821301R
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number8579
Device Lot Number191856709
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Initial Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale